Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 161, NWS San Angelo, TX

June 26, 2021Sterling County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 26, 2021, 9:32 PM CDT for Sterling County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 9:32 PM CDT (02:32 UTC)
Expired
Jun 26, 2021, 10:15 PM CDT
In force
43 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sterling County, TX

The radar

The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WUUS54 KSJT 270232
SVRSJT
TXC431-270315-
/O.NEW.KSJT.SV.W.0161.210627T0232Z-210627T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
932 PM CDT Sat Jun 26 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Sterling County in west central Texas...

* Until 1015 PM CDT.

* At 932 PM CDT, a severe thunderstorm was located 8 miles northwest
  of Sterling City, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Sterling City around 940 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3208 10083 3183 10082 3185 10115 3209 10115
TIME...MOT...LOC 0232Z 271DEG 34KT 3194 10106 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:10 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 26, 6:10 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
610 PM CDT Sat Jun 26 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 130 PM CDT Sat Jun 26 2021

Low level southerly flow continues to advect gulf moisture north
across west central Texas this afternoon. For the boundaries,
dryline located over eastern New Mexico and cold front near a
Lubbock to Childress to Enid OK line. Latest SPC instability
analysis indicates strong SBCAPE from the eastern Permian Basin into
northwest Texas and SBCIN almost gone. The Hi-Res models develops
thunderstorms across this zone late this afternoon and evening and
moves the convection into the Big Country this evening. The
combination of some vertical wind shear and moderate instability
will result in a few strong to severe storms. The main hazards will
be large hail and damaging winds. Also, heavy rainfall and localized
flooding is possible across the Big Country tonight. Scattered
showers and thunderstorms are expected a little further south along
a Sterling City to Coleman line. For Sunday, the morning may see
showers and a few thunderstorms across the northern half of the
area. The afternoon will see surface heating and Hi-Res models
indicate isolated to scattered showers and thunderstorms developing
across much of the area due to weak instability. Mild lows for
tonight and cooler weather for Sunday but still humid in the
morning.

&&

.LONG TERM...
(Sunday night through next Saturday)
Issued at 130 PM CDT Sat Jun 26 2021

Sunday night, a weak cold front will remain stalled just to the
north and west of our forecast area. Showers and thunderstorms are
forecast to develop in the vicinity of the boundary. Most of this
activity will remain across our northern and northwest counties, with
rain chances quickly dropping off as you head south and east. More
of the same for Monday, with the best rain chances across the
northern half of the area. Highs on Monday will be below seasonal
normals, in the 80s. On Tuesday, a bit better moisture will advect
into the area as an inverted trough moves ashore across South Texas.
Still, NBM PoPs were bumped down a bit, generally in the 50-60
percent range. Highs on Tuesday will be in the upper 70s to mid
80s.

Wednesday and Thursday, a weak upper level ridge is forecast to
develop across the area. Mainly diurnal showers and thunderstorms
are possible each day, but activity should remain isolated to
scattered. Highs will be in the mid 80s to near 90 degrees.

Friday into the weekend, the aforementioned upper level ridge will
weaken, while a weak cold front pushes into the region. This will
bring an increasing chance of showers and thunderstorms for much of
the area. High temperatures will remain below seasonal normals,
generally in the mid 80s to near 90 degrees.

&&

.AVIATION...
(00Z TAFS)
Issued at 545 PM CDT Sat Jun 26 2021

Latest CAM's continue to bring a cluster of storms across the Big
Country and the KABI terminal this evening, so have adjusted the
timing of the possible storms but left a mention. Otherwise, VFR
conditions this evening and into the overnight hours, with more
MVFR cigs developing across the southern terminals by sunrise.
Should start to see winds swing a little more southeast at more
sites, with wind speeds decreasing for Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 72  87  69  83 /  50  50  60  70
San Angelo 	 73  92  69  88 /  20  30  30  40
Junction 	 72  91  69  87 /   5  20  20  40
Brownwood 	 74  91  70  86 /  10  30  30  60
Sweetwater 	 69  83  68  81 /  60  40  60  60
Ozona      	 73  90  69  86 /  10  20  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....Daniels
AVIATION...07
Hazardous weather outlook, Jun 26, 2:03 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
203 PM CDT Sat Jun 26 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
203 PM CDT Sat Jun 26 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible late this afternoon
into the evening hours, mainly north of a Sterling City to Abilene
to Albany line. The main hazards will be damaging winds, large
hail, and dangerous lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm chances will continue Sunday into next week across
West Central Texas. Dangerous lightning and locally heavy rainfall
will be the main hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 26, 9:20 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
920 PM CDT Sat Jun 26 2021

TXZ064-270245-
Sterling TX-
920 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STERLING COUNTY UNTIL
945 PM CDT...

At 919 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Sterling City, moving northeast at 30 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northern Sterling
County.

LAT...LON 3209 10083 3187 10082 3184 10126 3208 10127
TIME...MOT...LOC 0219Z 243DEG 34KT 3197 10118

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:20 PM CDTSpecial Weather StatementSJTSterling25 min
Jun 27, 7:07 AM CDTAreal Flood AdvisorySJTSterling3 hr
Jun 27, 7:39 AM CDTAreal Flood AdvisorySJTTaylor2 hr
Jun 27, 8:05 AM CDTAreal Flood AdvisorySJTCoke115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.